Georgia, 2001

Damaging Winds in Georgia, June 3 to 4, 2001

June 3 to 4, 2001 · NWS CAE · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 3, 2:12 PM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 3, 2:12 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
312 PM EDT SUN JUN 3 2001

SCATTERED CONVECTION ALONG BOUNDARY EXTENDING ACROSS CENTRAL SC.
PLAN TO KEEP SLIGHT CHANCE FOR THE EVENING. CONVECTION SHOULD
DIMINISH WITH SUNSET. LOOKS LIKE CLOUDS FROM MCC ACROSS MS RIVER VALLEY
WILL SPREAD INTO NORTHERN COUNTIES. SURFACE BOUNDARY ACROSS THE AREA
WILL LIFT NORTH OVERNIGHT. AT THIS TIME IT LOOKS LINE ASSOCIATED
CONVECTION WILL STAY TO OUR NORTH AND WEST.

AIRMASS MODERATELY UNSTABLE SOUTH OF FRONT ON MONDAY. MODELS SHOW
NEXT SIGNIFICANT SHORT WAVE CROSSING MONDAY NIGHT INTO TUESDAY.
ZONAL FLOW ALOFT BECOMES SOUTHWEST MONDAY NIGHT AS UPPER RIDGE OFF
THE SOUTHEAST COAST BUILDS INTO THE SOUTHEASTERN STATES AND UPPER
LOW OVER THE GREAT LAKES REGION BUILDS EAST.  WILL CONTINUE TO
FORECAST SCT AFTERNOON/EVENING CONVECTION MONDAY THROUGH TUESDAY.
AVN STILL HAVING PROBLEMS WITH CONVECTIVE FEEDBACK IN THE GULF OF
MEX.

BETTER CHANCE OF PRECIP IN THE EXTENDED. FRONT STILL TO THE NORTH
AND WEST WEDNESDAY. MOISTURE SHOULD BE SPREADING UP FROM THE GULF
OF MEXICO. MRF HAS FRONT MOVING OFF THE COAST FRIDAY MORNING. PLAN
TO KEEP CHANCE OF PRECIP IN THE EXTENDED WEDNESDAY THROUGH THURSDAY.

VERY WARM DAY SHAPING UP FOR MONDAY. TEMPS IN THE LOW TO MID 90S.
PLAN TO USE CONSENSUS FORECAST FOR HIGHS. LOW IN THE MID-UPPER 60S
TONIGHT AND AROUND 70 MONDAY NIGHT.

FCSTID = 10
CAE   68  93  71  91 /  10  20  10  30
AGS   67  94  68  92 /  10  20  10  30
SSC   68  93  71  91 /  10  20  10  30
OGB   68  94  71  92 /  10  20  10  30

.CAE...
GA...NONE.
SC...NONE.

LM

In the hours before

Special weather statement, Jun 3, 2:10 PM EST, 5 hours 5 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-040007-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
310 PM EDT SUN JUN 03 2001

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES
IN SOUTH CAROLINA:
AIKEN...               BAMBERG...             BARNWELL...
CALHOUN...             CLARENDON...           CHESTERFIELD...
EDGEFIELD...           FAIRFIELD...           KERSHAW...
LANCASTER...           LEE...                 LEXINGTON...
MCCORMICK...           NEWBERRY...            ORANGEBURG...
RICHLAND...            SALUDA...              SUMTER...

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES
IN GEORGIA:
BURKE...               COLUMBIA...            LINCOLN...
MCDUFFIE...            RICHMOND...

...ISOLATED THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EARLY
THIS EVENING...

SOME MOISTURE HAS WORKED INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA DURING THE COURSE OF THE AFTERNOON.
TEMPERATURES AROUND 90 HAVE HELPED TO DESTABILIZE THE ATMOSPHERE. AS
A RESULT...A FEW SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED
AND SHOULD CONTINUE IN THE LATE AFTERNOON AND EARLY EVENING HOURS
THROUGH 8 PM.

CURRENT WEATHER CONDITIONS DO NOT FAVOR SEVERE THUNDERSTORM
DEVELOPMENT. THEREFORE...EMERGENCY MANAkGEMENT AND SPOTTER ACTIVATION
SHOULD NOT BE REQUIRED. HOWEVER...A COUPLE OF THESE STORMS COULD
PRODUCE WIND GUSTS OF 30 TO 40 MPH.

TTH
Special weather statement, Jun 3, 4:00 PM EST, 3 hours 15 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-040007-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
500 PM EDT SUN JUN 03 2001

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES
IN SOUTH CAROLINA:
AIKEN...               BAMBERG...             BARNWELL...
CALHOUN...             CLARENDON...           CHESTERFIELD...
EDGEFIELD...           FAIRFIELD...           KERSHAW...
LANCASTER...           LEE...                 LEXINGTON...
MCCORMICK...           NEWBERRY...            ORANGEBURG...
RICHLAND...            SALUDA...              SUMTER...

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES
IN GEORGIA:
BURKE...               COLUMBIA...            LINCOLN...
MCDUFFIE...            RICHMOND...

...THUNDERSTORMS LIKELY LATE THIS AFTERNOON WITH A CHANCE THIS EVENING...
AFTERNOON HEATING AND A FRONTAL SYSTEM EXTENDING THROUGH THE AREA WILL
CAUSE THUNDERSTORMS OVER MOST OF THE AREA LATE THIS AFTERNOON. COVERAGE WILL
DECREASE THIS EVENING BECAUSE OF THE LOSS OF HEATING.

EXPECT FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...SMALL HAIL...AND
RAINFALL AMOUNTS OF ONE-QUARTER TO THREE-QUARTERS OF AN INCH WITH
THE THUNDERSTORMS.  A FEW OF THE THUNDERSTORMS COULD HAVE WIND GUSTS
AROUND 60 MPH AND HAIL NEAR THREE-QUARTERS OF AN INCH IN DIAMETER.

CURRENT DATA DOES NOT FAVOR WIDESPREAD SEVERE THUNDERSTORM
DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION
SHOULD NOT BE REQUIRED. HOWEVER...ALL INTEREST SHOULD LISTEN FOR
LATER STATEMENTS OR WARNINGS FROM THE NATI5ONAL WEATHER SERVICE.

RJL
Local storm report, Jun 3, 6:00 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
700 PM EDT SUN JUN 03 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

642 PM     COLUMBIA                  SC   .75 INCH HAIL
06/03/01   RICHLAND                       SPOTTER REPORT OF
                                          DIME-SIZE HAIL AT GERVAIS
                                          AND TAYLOR DOWNTOWN
                                          COLUMBIA

615 PM     3 NW SALUDA               SC   WIND DAMAGE
06/03/01   SALUDA                         AMATEUR RADIO SPOTTER
                                          REPORTED 5 LARGE LIMBS
                                          DOWN NEAR HIGHWAY 39 AND
                                          702 INTERSECTION.

630 PM     4 S LEXINGTON             SC   .75 INCH HAIL
06/03/01   LEXINGTON                      SPOTTER REPORTED
 q                                         DIME-SIZE HAIL IN RED
                                          BANK

RJL
Special weather statement, Jun 3, 7:04 PM EST, 11 minutes before
SCZ018-020-021-022-025-026-027-028-029-030-031-035-036-037-038-
041-GAZ063-064-065-077-040100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
804 PM EDT SUN JUN 3 2001

THE FOLLOWING PERTAINS TO SEVERE THUNDERSTORM WATCH NUMBER 359 IN THE
COLUMBIA COUNTY WARNING AREA.

THE THREAT OF SEVERE WEATHER HAS DIMINISHED IN PART OF THE WATCH
AREA. THE WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN
THE NATIONAL WEATHER SERVICE OFFICE COLUMBIA COUNTY WARNING AREA:

COLUMBIA      EDGEFIELD     FAIRFIELD     KERSHAW       LEXINGTON
MCCORMICK     MCDUFFIE      NEWBERRY      RICHLAND      SALUDA

THE WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN THE
NATIONAL WEATHER SERVICE OFFICE COLUMBIA COUNTY WARNING AREA:

AIKEN         BAMBERG       BARNWELL      BURKE         CALHOUN
CLARENDON     LEE           ORANGEBURG    RICHMOND      SUMTER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burke

When
June 3, 7:15 PM EST
Where
Burke County, Countywide
Measured
60 kt (69 mph)
Reported by
LAW ENFORCEMENT
Coordinates
33.050, -81.950

Shieriff reported trees down throughout the county.

Thunderstorm Wind, Burke

When
June 4, 11:45 PM EST
Where
Burke County, Alexander
Measured
50 kt (58 mph)
Reported by
DEPT OF HIGHWAYS
Coordinates
33.017, -81.883

Highway dept. reported trees down in the Alexander area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246998, 5246646.